I'll try to keep a long story short...I was diagnosed with gonorrhea in December, as was 1 of my sexual partners. We were both treated (him with the shot and oral anitibiotics, me with oral antibiotics since I'm allergic to the family of dugs that the shot is in) and both retested after treatment negative. I actually retested twice, 2 weeks and then a month after the anitibiotics. A week later, my partner noticed symtoms in his penis again, prickling sensation. He went back to his doctor, who diagnosed as nongonorrheal urethritis, gave him another round of oral antibiotics. A few weeks later, I notice odor in my vagina. I just found out I have bacterial vaginosis and gonorrhea AGAIN! How can this be? Neither of us has been with any other partners and both went through the treatment. Is it possible that we got a false reading? Or that the gonorrhea never really went away?? If anyone can make sense of this situation, please advise!!!
Since you're straight, you were probably treated with standard protocols for gonorrhea which are fluoroquinolone and tetracycline drugs. This would take care of most the infection. However, if you live on the west coast, you may have encountered an antibiotic resistant strain of gonorrhea that needs to be treated with cephalasporin antibiotics. I've had to play this game too...and its annoying. But stay on top of it...and continue treating it as long as necessary. Between the antibiotics and your immune system you should eventually clear the infection.. however, the two of you may be reinfecting each other too soon. I'd suggest a good solid 30 days of celebacy and continued treatment. Or perhaps because of your allergies you were treated with cephalasporins and he was not. You got better, but he continued to harbor and then reinfected you... not sure.
Thanks for the prompt response. I actually have an allergy to the cephalosporin drugs, so I was treated with a different med. The strange thing is we both retested 2 times and got negative results, then a few weeks later, I have it again. He is getting retested today. The doctors seem as confused about it as we are. Have you seen recurrences like this happen before? I've been researching and can't seem to find anything. I was just re-prescribed the same pills as before. I'm thinking I should request a different antibiotic. Any thoughts?
My biggest concern for you would be that you're dealing with an antibiotic resistant strain. When you treat it, it kills off the bulk of the infection but not everything. Thus leaving you open for a re-emergence of the bacteria. Being alergic to cephelasporins is definintely not the position you want to be in when dealing with ARG. (antibiotic resistant gonorrhea). You might wanna talk to the doc about mixing you up a cocktail to see if a more broad scale approach would be better.
My other theory is your boyfriend is the culprit. Not that he's cheating on you or anything, but rather if he's harboring gonorrhea in his prostate. A number of men, particularly as they age, have prostate stones. The stones calcify in the prostate and they become nasty reservoirs of bacterias. They become troublesome because antibiotics have a difficult time penetrating the prostate, let along solidified calcium. Since he's already dealing with NGU, this might explain something. What antibiotics is he taking? Secondly, you might wanna have him get an ultrasound of his prostate. If he has stones.. you might be on to something.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.